Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 62, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 20, 2010, 3:29 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 3:29 AM EDT (07:29 UTC)
- Expired
- Sep 21, 2010, 11:45 AM EDT
- In force
- 32 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
338 WHUS71 KPHI 200729 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 329 AM EDT MON SEP 20 2010 ...LARGE SWELLS FROM DISTANT HURRICANE IGOR CONTINUE ON THE WATERS... ANZ450>455-202000- /O.CAN.KPHI.SW.Y.0010.000000T0000Z-100921T0400Z/ /O.NEW.KPHI.SC.Y.0062.100920T0729Z-100921T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 329 AM EDT MON SEP 20 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. HURRICANE IGOR WILL PASS WELL TO THE EAST OF OUR WATERS MONDAY INTO MONDAY EVENING. IT IS EXPECTED TO REMAIN AT LEAST 600 NAUTICAL MILES TO OUR EAST AS IT PASSES 40 DEGREES NORTH LATITUDE. HOWEVER... THE POWERFUL SWELLS PRODUCED BY THE STORM HAVE ALREADY REACHED OUR ATLANTIC WATERS... AND THE MAGNITUDE OF THESE SWELLS WILL REMAIN ABOUT THE SAME TODAY AND THEN SUBSIDE DURING TUESDAY. WINDS FROM IGOR WILL GUST TO AROUND 25 KNOTS AT TIMES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
654 WHUS71 KPHI 201945 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT MON SEP 20 2010 ...LARGE SWELLS FROM DISTANT HURRICANE IGOR CONTINUE ON THE COASTAL WATERS... ANZ450>455-210900- /O.EXT.KPHI.SC.Y.0062.000000T0000Z-100921T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT MON SEP 20 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TUESDAY. DISTANT HURRICANE IGOR WAS ACCELERATING TO THE NORTHEAST AND AWAY FROM OUR AREA LATE THIS AFTERNOON. HOWEVER...POWERFUL LONG PERIOD SWELLS OF 6 TO 9 FEET WILL CONTINUE TO AFFECT OUR COASTAL WATERS TONIGHT AND INTO TUESDAY MORNING...THEN SUBSIDE DURING TUESDAY AFTERNOON. NORTHERLY WINDS DUE TO THE DIFFERENCE IN PRESSURE BETWEEN IGOR TO OUR EAST AND HIGH PRESSURE TO OUR WEST WILL GUST OCCASIONALLY TO AROUND 25 KNOTS AT TIMES THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
444 WHUS71 KPHI 210727 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 AM EDT TUE SEP 21 2010 ...SWELLS FROM DISTANT HURRICANE IGOR CONTINUE ON THE COASTAL WATERS... ANZ450>455-211600- /O.CON.KPHI.SC.Y.0062.000000T0000Z-100921T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 327 AM EDT TUE SEP 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. HURRICANE IGOR IS WELL NORTHEAST OF THE WATERS EARLY THIS MORNING... BUT SWELLS CONTINUE IN ITS WAKE. THE MAGNITUDE OF THESE SWELLS WILL BE LESS THAN YESTERDAY... BUT THEY WILL STILL BE HIGH ENOUGH TO CREATE A HAZARD TO SMALL CRAFT THIS MORNING. SWELLS WILL BE AROUND 4 TO 7 FEET THIS MORNING...AND 3 TO 4 FEET THIS AFTERNOON. A FEW WIND GUSTS UP TO 25 KNOTS MAY ALSO OCCUR EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
441 WHUS71 KPHI 211545 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1145 AM EDT TUE SEP 21 2010 ANZ452>455-212000- /O.CAN.KPHI.SC.Y.0062.000000T0000Z-100921T1600Z/ /O.NEW.KPHI.SW.Y.0011.100921T1545Z-100921T2000Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1145 AM EDT TUE SEP 21 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. LONG PERIOD SWELLS FROM DISTANT HURRICANE IGOR WILL CONTINUE TO SUBSIDE SLOWLY THIS AFTERNOON. SWELLS OF 4 TO 7 FEET AROUND MIDDAY...HIGHEST WELL OFFSHORE...WILL DROP TO 3 OR 4 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ450-451-211645- /O.CAN.KPHI.SC.Y.0062.000000T0000Z-100921T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1145 AM EDT TUE SEP 21 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. LONG PERIOD SWELLS FROM DISTANT HURRICANE IGOR WILL CONTINUE TO SUBSIDE THIS AFTERNOON. SWELLS OF 4 OR 5 FEET AROUND MIDDAY WILL DROP TO 3 OR 4 FEET DURING THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 3:04 AM EDT, 25 minutes earlier.
Area forecast discussion, Sep 20, 3:04 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 AM EDT MON SEP 20 2010
.SYNOPSIS...
HIGH PRESSURE BUILDING INTO THE REGION FROM THE GREAT LAKES WILL
PRODUCE GUSTY NORTH WINDS TODAY...AND CLEAR AND COOL CONDITIONS
TONIGHT. THE HIGH WILL MOVE OFFSHORE TUESDAY AFTERNOON AND TUESDAY
NIGHT. A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
WEDNESDAY AFTERNOON...SPARKING SCATTERED SHOWERS AND POSSIBLE
THUNDERSTORM WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE COLD FRONT
WILL SLIP OFFSHORE THURSDAY MORNING...THEN RETURN NORTH AS A WARM
FRONT LATER THURSDAY AND THURSDAY NIGHT. YET ANOTHER COLD FRONT
SHOULD TRACK THROUGH THE AREA LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SURFACE COLD FRONT SLIPPED OFFSHORE EARLY THIS MORNING...WITH
ANY EVENING SHOWERS LONG GONE. MID LEVEL CLOUDS ARE MARKING THE
PASSAGE OF A MID LEVEL SHORT WAVE EARLY THIS MORNING. THE BULK OF
THE CLOUDINESS WITH THE SHORT WAVE WILL MOVE OFFSHORE EARLY THIS
MORNING.
IN THE WAKE OF THE SHORT WAVE...THE GRADIENT BETWEEN IGOR PASSING
WELL TO THE EAST AND HIGH PRESSURE BUILDING EAST FROM THE GREAT
LAKES WILL RESULT IN GUSTY NORTH WINDS. THE GUSTINESS SHOULD BEGIN
JUST A COUPLE OF HOURS AFTER SUNRISE...WITH THE BEST GRADIENT
ACROSS EASTERN AREAS. WIND GUSTS TO 25 MPH WILL BE INCLUDED IN THE
FORECAST FOR TODAY.
DRIER AIR WILL MOVE IN BEHIND THE FRONT THIS MORNING...AS DEW POINTS
TUMBLE INTO THE 40S. THIS SHOULD PUSH CONVECTIVE TEMPERATURES HIGHS
ENOUGH SO THAT CUMULUS DEVELOPMENT SHOULD BE LIMITED IN MOST PLACES.
WITH THE AIRMASS IN TRANSITION...USED A BLEND OF MOS NUMBERS FOR
HIGHS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
ANY CUMULUS DEVELOPMENT SHOULD DISSIPATE BY THIS EVENING...AND
THE GRADIENT SHOULD DROP OFF FROM WEST TO EAST DURING THE EVENING.
WITH CLEAR SKIES AND LIGHT WINDS...PROTECTED LOCATIONS SHOULD
EXPERIENCE A VERY GOOD RADIATIONAL COOLING NIGHT. WITH DEW POINTS
DROPPING INTO THE 30S BY THIS EVENING...THIS AND THE LIGHT WINDS
SHOULD ALLOW LOW TEMPERATURES TO DROP TO THE LOWER GFS MOS
NUMBERS.
NOT SURE WHICH WILL OCCUR FIRST TONIGHT IN THE VALLEYS OF THE
SOUTHERN POCONOS AND NORTHWEST NEW JERSEY...PATCHY FOG OR PATCH
FROST. AT THIS POINT...BELIEVE THAT PATCHY DENSE FOG WILL FORM
FIRST...LIMITING THE POTENTIAL FOR FROST. MAY INTRODUCE SOME PATCHY
FROST FOR THE PROTECTED VALLEYS...BUT NOT CONFIDENT ENOUGH AT THIS
POINT FOR A FROST ADVISORY.
THE SURFACE HIGHS SHOULD GET OFFSHORE TUESDAY AFTERNOON...ALLOWING
FOR A RETURN FLOW TO DEVELOP. THE AIRMASS IS DRY TO START...TO THE
RETURN OF LOW LEVEL MOISTURE WILL PROBABLY BE DELAYED. THE HIGH
MOVING OFFSHORE WILL ALLOW A SOUTHERLY GRADIENT TO DEVELOP...AND
ALLOW SEA AND BAY BREEZES TO DEVELOP IN THE AFTERNOON. WITH MID
LEVEL RIDGING BUILDING NORTH...WOULD THINK THAT THE CONVECTIVE
TEMPERATURES WILL BE OUT OF REACH TUESDAY AFTERNOON...SO WILL
CONTINUE WITH A MAINLY SUNNY FORECAST.
AFTER A COOL START...HIGHS TUESDAY SHOULD REACH NEAR A MOS BLEND FOR
HIGHS. EVEN WITH THE COOL START...THE AIRMASS SHOULD BE DRY ENOUGH
FOR A GOOD REBOUND...AND THIS MAKES THE GFS MOS SEEM TOO COOL FOR
HIGHS TUESDAY.
AFTER A FAIR NIGHT TUESDAY NIGHT (AND SEVERAL DEGREES WARMER WITH
STRONG WARM AIR ADVECTION STARTING ABOVE THE SURFACE)...THE FORECAST
PROBLEM FOR WEDNESDAY BECOMES THE CONVECTIVE POTENTIAL. MODELS ARE
SIMILAR IN THE MASS FIELDS WEDNESDAY. BASED ON THE FRONTAL
TIMING...AT THIS POINT WILL LIMIT THE EXTENT OF CONVECTION TO AREAS
NORTH AND WEST OF PHILADELPHIA. 850 MB TEMPERATURES REACH NEAR 17
CELSIUS WEDNESDAY...MAKING THE WARMER NAM MOS NUMBERS LOOK BETTER.
THERE DOES APPEAR TO BE A SHOT...WITH SOUTHWEST WINDS...FOR KPHL TO
REACH NEAR 90 DEGREES.
IT APPEARS AS THOUGH THE MAIN CONVECTIVE THREAT FOR MOST OF THE AREA
IS LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THE MID LEVEL
RIDGE STARTS BREAKING DOWN AS SHORT WAVE ENERGY CHOPS IT DOWN FROM
THE NORTH. IT APPEARS AS THOUGH MOST OF THE SHORT WAVE ENERGY STAYS
TO THE NORTH...AS WELL AS THE JET. THUS...NOT EXPECTING MUCH OF A
SYNOPTIC SCALE KICK FOR THE CONVECTION.
ALL MODELS SHOULD MODEST INSTABILITY DEVELOPING DURING THE
AFTERNOON...STRETCHING ALONG A KGFL-KMSV-KABE-KMQS LINE BY 2100 UTC.
WITH THE SURFACE FRONT STILL WELL TO THE WEST...THE CONVECTION MAY
HAVE TO USE A PRE FRONTAL TROUGH AS A FOCUS FOR RELEASE OF THE
INSTABILITY.
0000 UTC NAM MODEL SOUNDINGS SHOW NO CAPPING ACROSS THE FORECAST
AREA...WITH PRECIPITABLE WATER VALUES REACH NEAR 1.50 INCHES IN THE
RETURN FLOW AHEAD OF THE FRONT. WILL MENTION THUNDER FOR A GOOD
PORTION OF THE AREA LATE WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
NIGHT. RIGHT NOW...NOT IMPRESSIVE WITH STRONG CONVECTIVE
POTENTIAL...BUT INCREASING BULK SHEAR MAY ALLOW FOR SOME
ORGANIZATION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A RIDGE ACROSS THE
GULF COAST STATES THAT BECOMES ELONGATED AND BUILDS INTO THE MID
ATLANTIC REGION FOR A TIME. MEANWHILE, TROUGHING IN THE WEST WILL
EJECT SHORT WAVE ENERGY EASTWARD AND ALONG THE NORTHERN PERIPHERY
OF THE AFOREMENTIONED RIDGE. IT APPEARS THAT TWO SURFACE LOWS WILL
BE CARRIED AS A RESULT OF MORE DISTINCT SHORT WAVE ENERGY; THE
FIRST ONE FROM THE NORTHERN PLAINS TO THE GREAT LAKES THEN INTO
EASTERN CANADA FRIDAY INTO SATURDAY, THEN THE SECOND ONE POSSIBLY
ALONG THE SOUTH BOUND FRONTAL BOUNDARY TOWARD THE END OF THE
PERIOD. GIVEN THE RIDGING FORECAST ACROSS THE SOUTHERN STATES, THE
COLD FRONTS /ONE ABOUT WEDNESDAY NIGHT AND A SECOND ONE LATE
FRIDAY AND SATURDAY/ LOOK TO STALL ACROSS THE DELMARVA. THE
WEDNESDAY NIGHT COLD FRONT SHOULD LIFT BACK NORTHWARD AS A WARM
FRONT LATE THURSDAY AS WAA STRENGTHENS AHEAD OF A SURFACE LOW AND
COLD FRONT FROM THE GREAT LAKES TO THE CENTRAL PLAINS. WE
INITIALIZED THE DATABASE WITH HPC GUIDANCE, WHICH WENT WITH A
BLEND OF THE GFS/ECMWF ENSEMBLE MEAN, THEN MADE SOME ADJUSTMENTS
BASED ON ADDITIONAL COLLABORATION AND AN EXAMINATION OF THE MODEL
THERMAL FIELDS.
BASED ON THE ABOVE, HIGH PRESSURE IS FORECAST TO BE CENTERED WELL
EAST OF THE MID ATLANTIC COAST WEDNESDAY NIGHT WITH A RETURN FLOW
WELL ESTABLISHED. THIS RETURN FLOW WILL ALLOW FOR WAA UP THE OHIO
VALLEY AND ACROSS OUR AREA AHEAD OF THE ADVANCING COLD FRONT. AS A
SURFACE LOW TRACKS UP THROUGH SOUTHEASTERN CANADA LATE WEDNESDAY,
ITS ASSOCIATED COLD FRONT DROPS ACROSS OUR AREA. THIS BOUNDARY WILL
TRY AND BE SHOVED SOUTHWARD AS HIGH PRESSURE SETTLES ACROSS
SOUTHEASTERN CANADA WEDNESDAY NIGHT AND THURSDAY, HOWEVER IT SHOULD
STALL NEAR THE DELMARVA GIVEN THE RIDGING TO THE SOUTH. MORE SHORT
WAVE ENERGY THEN IN THE PLAINS ALLOWS FOR ANOTHER SURFACE LOW TO
FORM. THIS TRACKS INTO THE GREAT LAKES REGION FRIDAY, ALLOWING THE
STALLED FRONT TO LIFT NORTHWARD AS A WARM FRONT THURSDAY NIGHT. THIS
ALLOWS YET ANOTHER ROUND OF WAA TO ENCOMPASS OUR AREA. WE WENT A
LITTLE BIT ABOVE HPC HIGHS FRIDAY GIVEN THE FRONTAL TIMING, FLOW
TRAJECTORY AND FORECAST 925 MB TEMPERATURES. IF WE CAN HOLD OFF ON
THE CLOUDS FRIDAY, SOME LOCALS MAINLY FROM INTERSTATE 95 EASTWARD
COULD GET TO 90 DEGREES. THE COLD FRONT MAY TEND TO STALL IN THE
VICINITY OF THE DELMARVA SATURDAY AS IT BECOMES MORE ORIENTATED WEST
TO EAST AND BETWEEN TWO DISTINCT SURFACE HIGHS. THERE ARE SOME HINTS
THAT A WEAK SURFACE LOW DEVELOPS ALONG THE BOUNDARY, AS THE
UPPER-LEVEL TROUGH MAY AMPLIFY MORE, THEN TRACKS ACROSS THE DELMARVA
SATURDAY NIGHT AND SUNDAY. THE EXACT TIMING OF THESE SHORT WAVES AND
THE SOUTHERN EXTENT/TIMING OF THE ASSOCIATED SURFACE FRONTS THOUGH
CARRIES SOME UNCERTAINTY, THEREFORE WE MAINTAINED JUST SOME SLIGHT
CHC TO LOW CHC POPS BUT DID TWEAK THE TIMING A LITTLE AS WELL AS
AREAL COVERAGE. IT DOES NOT APPEAR ANY SIGNIFICANT PRECIPITATION
WILL OCCUR DURING THIS ENTIRE TIME FRAME AS THE STRONGER FORCING IS
FORECAST TO MAINLY TRACK TO OUR NORTH.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FORECAST IS FOR VFR CONDITIONS THROUGH THE TAF PERIOD. MID AND A
FEW LOW CLOUDS LINGER ACROSS THE TAFS SITES EARLY THIS MORNING...THE
REMNANTS OF A WEAK FRONT CROSSING THE AREA. MOST OF THE CLOUDS WILL
BE GONE BY SUNRISE LEAVING MOSTLY SUNNY SKIES ACROSS THE REGION
TODAY. WINDS WILL INCREASE AS THE PRESSURE GRADIENT BETWEEN THE
BUILDING HIGH OVER THE UPPER GREAT LAKES AND HURRICANE IGOR
CONTINUES TO IMPROVE OVER THE AREA. WIND GUSTS IN THE 20 TO 25 KNOT
RANGE ARE EXPECTED TODAY.
OUTLOOK...
WINDS WILL DIMINISH MONDAY EVENING AND VFR CONDITIONS ARE EXPECTED
INTO THE MID-WEEK PERIOD.
&&
.MARINE...
THE PRESSURE GRADIENT BETWEEN THE APPROACHING HIGH FROM THE UPPER
GREAT LAKES AND HURRICANE IGOR WILL STEEPEN TODAY. WINDS WILL SLOWLY
INCREASE THIS MORNING AND REMAIN GUSTY INTO THE EVENING. IT APPEARS
THAT THE GUSTS TO 25 KNOTS WILL BE FREQUENT ENOUGH TO JUSTIFY
CONVERTING THE SCA (HAZ SEAS) INTO A REGULAR SCA FLAG (WIND AND
SEAS). SO THAT IS WHAT WILL HAPPEN WITH THE 4AM CWF.
HIGH SURF ADVISORY TO CONTINUE AND RIP CURRENT RISK WILL BE HIGH
TODAY. WIND/SEA/SURF CONDITIONS BEGIN TO IMPROVE TUE AS IGOR MOVES
AWAY AND HIGH BUILDS IN. ONCE THE HIGH MOVES EAST OF THE AREA TUE
NGT...WINDS WILL INCREASE FROM THE S OR SW ON WED. WINDS MAY END UP
JUST SHORT OF SCA CRITERIA.
&&
.FIRE WEATHER...
THE AIRMASS WILL BE TRANSITIONING THIS MORNING...AS DEW POINTS DROP
FROM THE 50S INTO THE 40S. AFTER THIS...ADDITIONAL DRYING FROM
MIXING FROM ABOUT 875 MB COULD DROP DEW POINTS INTO THE UPPER 30S
AND LOWER 40S. WITH FORECAST HIGHS REACHING THE MID 70S...MINIMUM
RELATIVE HUMIDITY VALUES DROPPING BELOW 30 PERCENT THIS AFTERNOON.
THE FORECAST AREA IS ON THE WESTERN EDGE OF THE GRADIENT FROM IGOR
AND ON THE EASTERN SIDE OF THE SURFACE HIGH OVER THE GREAT LAKES.
THIS WILL PRODUCE GUSTY NORTH WINDS...WITH GUSTS NEAR 25 MPH MUCH OF
NEW JERSEY AND DELAWARE...WITH LOWER GUSTS TO THE WEST. THE
COMBINATION OF MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT AND WIND
GUSTS TO 25 MPH WILL PRODUCE AN ELEVATED FIRE DANGER RISK THIS
AFTERNOON.
THE COMPONENT MISSING FROM THE RED FLAG EQUATION IS THE 10 HOUR
FUELS. MOST OF THE AREA SAW ONE-HALF TO ONE AND ONE-HALF INCHES OF
RAIN LAST THURSDAY. THE WFAS FORECAST FOR 10 HOUR DEAD FUELS IS
RIGHT ABOUT 10 PERCENT. SINCE THIS IS THE COMPONENT WITH THE LEAST
AMOUNT OF CONFIDENCE...WILL FORGO THE RED FLAG WARNING THIS
MORNING...AND LET THE DAY CREW TALK TO THE FORESTRY PEOPLE ABOUT THE
FUEL MOISTURE VALUES.
&&
.TIDES/COASTAL FLOODING...
TIDAL FLOODING IS NOT EXPECTED...BUT THE WATER LEVELS WITH TODAYS
HIGH TIDES WILL BE HIGHER THAN THE PAST FEW DAYS. LEVELS WITH THE
EVENING HIGH TIDE AT THE SHORE (AROUND 7 PM) WILL BE AROUND 1/2 FOOT
FROM MINOR TIDAL FLOODING LEVELS.
WE WILL CONTINUE TO MONITOR THIS. THE FULL MOON IS ON THE MORNING OF
THE 23RD.
&&
.RIP CURRENTS...
A HIGH RISK OF RIP CURRENT WILL CONTINUE TODAY WITH HURRICANE IGOR
CONTINUING TO CHURN THE SURF WELL TO THE EAST. THE SURF WILL SLOWLY
RETURN TO A 'LESS AGITATED' STATE LATER TUE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ014-
024>026.
DE...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...O'HARA
MARINE...O'HARA
FIRE WEATHER...HAYES
TIDES/COASTAL FLOODING...
RIP CURRENTS...O'HARAHazardous weather outlook, Sep 20, 3:12 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 312 AM EDT MON SEP 20 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ060-061-067>071-210715- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 312 AM EDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED FIRE DANGER RISK TODAY...AS WINDS GUST OVER 20 MPH AND RELATIVE HUMIDITY VALUES DROP TO 30 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-210715- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 312 AM EDT MON SEP 20 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THERE IS ALSO A HIGH RISK OF RIP CURRENT. THERE IS ALSO AN ELEVATED FIRE DANGER RISK TODAY...AS WINDS GUST OVER 20 MPH AND RELATIVE HUMIDITY VALUES DROP TO 30 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ054-055-062-210715- SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON- 312 AM EDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED FIRE DANGER RISK TODAY...AS WINDS GUST NEAR 20 MPH AND RELATIVE HUMIDITY VALUES DROP TO 30 PERCENT THIS AFTERNOON. THERE MAY BE SOME PATCHY FROST IN SOME OF THE NORMALLY COLDER LOCATIONS EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-210715- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 312 AM EDT MON SEP 20 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-210715- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 312 AM EDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.